MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TF ULTRA 2 UBRAID AND NDLS 5.5MM TI; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. TF ULTRA 2 UBRAID AND NDLS 5.5MM TI; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Model Number 72202618
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/22/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Smith & nephew is submitting this report pursuant to the provisions of 21 c.F.R.Part 803.This report may be based upon information which smith & nephew has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, smith & nephew, or its employees, that the report constitutes an admission that the device, smith & nephew or its employees caused or contributed to the potential event described in this report.Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that during a proximal hamstring repair, the twinfix anchors broke off while advancing.The anchors were removed with a screw set and the procedure was successfully completed with a delay of 10 minutes using a s&n footprint.No other complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
The reported device, used in treatment, was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.A review of the device records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was an isolated event.A review of risk management files found that the reported failure was documented appropriately.The instructions for use were reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A relationship, if any, between the subject device and the reported event could not be determined.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.

Brand Name
TF ULTRA 2 UBRAID AND NDLS 5.5MM TI
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key11478740
Report Number1219602-2021-00521
Device Sequence Number19814642
Product Code MBI
UDI-Device Identifier03596010656131
UDI-Public03596010656131
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K100159
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/12/2023
Device Model Number72202618
Device Catalogue Number72202618
Device Lot Number50716560
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/22/2021
Supplement Date Received by Manufacturer04/09/2021
Initial Report FDA Received Date03/14/2021
Supplement Report FDA Received Date04/12/2021
Patient Sequence Number1